Hail, Bernalillo
- When
- July 27, 4:15 PM MST
- Where
- Bernalillo County, 2 mi NW of Isleta
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.933, -106.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 27, 1:35 PM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT THU JUL 27 2006 .DISCUSSION...ANOTHER VERY ACTIVE DAY ACROSS NM...SO THIS WILL BE A RATHER SHORT AND SWEET AFD. AM CONCERNED ABOUT A COUPLE OF FEATURES ACROSS THE STATE ATTM. AN UPR LVL S/WV IS DROPPING SOUTH FROM CO INTO NRN NM. THIS IS ENHANCING THE PRECIP ACROSS THE NORTHERN HALF OF THE STATE...DUE TO BETTER DYNAMICS AND PERHAPS EVEN A SLIGHTLY COOLER POOL OF AIR ALOFT. WILL HAVE TO WATCH THIS WITH CARE...AS THIS WILL LIKELY RESULT IN THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AS THIS UPR LVL FEATURE CROSSES INTO THE STATE OVER THE NEXT FEW HOURS. VERY LIKELY THAT MANY THUNDERSTORMS WILL PRODUCE ONE TO TWO INCHES PER HOUR. THE OTHER FEATURE THAT IS WORTH NOTICING IS ANOTHER CYCLONIC ROTATION OVER SERN NM. THIS IS VERY EVIDENT IN THE RADAR PIX AND EVEN ON THE WTR VPR PIX. THIS WILL LIKELY ENHANCE RAINFALL ACROSS THE SOUTHEAST PLAINS AND SOUTHCENTRAL MOUNTAINS. AS A RESULT HAVE INCREASE POPS ACROSS THE SOUTHEAST AND ACROSS THE NORTHWEST. ELSEWHERE...HAVE LEFT POPS MOSTLY UNCHANGED FROM THIS MORNING/S FORECAST. BEYOND TODAY...TOMORROW WILL MOSTLY LIKELY BE ANOTHER VERY ACTIVE DAY WITH ABUNDANT MOISTURE REMAINING IN THE STATE. HAVE MENTIONED IN THE ZONES THE MENTION OF VERY HEAVY RAINFALL THROUGH FRIDAY NIGHT. FOR THE REMAINDER OF THE FORECAST...NO MAJOR CHANGES AS NM WILL CONTINUE TO RECYCLE THE MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 94 65 96 / 20 20 20 20 GALLUP.......................... 59 88 57 87 / 30 30 30 30 GRANTS.......................... 58 85 56 85 / 40 40 30 30 GLENWOOD........................ 61 89 61 90 / 40 60 40 30 CHAMA........................... 49 81 48 81 / 20 30 30 30 LOS ALAMOS...................... 55 82 53 85 / 40 40 30 20 RED RIVER....................... 44 73 44 74 / 30 30 30 20 TAOS............................ 51 79 50 84 / 30 30 30 20 SANTA FE........................ 56 81 54 85 / 40 60 30 20 SANTA FE AIRPORT................ 58 83 57 86 / 40 40 30 20 ESPANOLA........................ 57 85 55 88 / 40 30 30 20 ALBUQUERQUE HEIGHTS............. 67 85 66 89 / 40 40 40 20 ALBUQUERQUE VALLEY.............. 62 87 61 90 / 50 40 40 20 ALBUQUERQUE FOOTHILLS........... 65 84 63 87 / 50 40 30 20 ALBUQUERQUE WEST MESA........... 64 87 64 91 / 50 40 40 20 SOCORRO......................... 65 89 63 91 / 50 40 30 20 SANDIA PARK/CEDAR CREST......... 60 79 60 81 / 40 50 40 20 MORIARTY/ESTANCIA............... 56 85 55 86 / 40 40 30 20 CARRIZOZO....................... 61 89 60 89 / 50 50 40 20 RUIDOSO......................... 56 84 56 81 / 50 50 50 30 RATON........................... 54 81 53 84 / 20 20 20 10 LAS VEGAS....................... 53 79 51 83 / 40 40 30 20 ROY............................. 60 83 58 84 / 20 30 20 10 CLAYTON......................... 64 87 63 88 / 20 20 20 10 SANTA ROSA...................... 61 89 62 91 / 50 40 40 10 TUCUMCARI....................... 66 90 65 91 / 30 30 20 10 FORT SUMNER..................... 67 90 67 90 / 50 50 50 10 CLOVIS.......................... 67 90 67 90 / 30 30 30 10 PORTALES........................ 67 90 66 90 / 30 20 30 10 ROSWELL......................... 70 93 69 93 / 40 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUL 27 2006 NMZ001>021-026-281200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... THUNDERSTORMS MAY PRODUCE HEAVY RAINS WHICH COULD LEAD TO LOCALIZED FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO PEA OR DIME SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...HEAVY THUNDERSTORM RAINS MAY RESULT IN LOCALIZED FLOODING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 159 PM MDT THU JUL 27 2006 CORRECTED TYPO NMZ004-005-011-272100- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 159 PM MDT THU JUL 27 2006 ...LINE OF STRONG THUNDERSTORMS ALONG I-25 FROM LAS VEGAS TO GLORIETTA PASS... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH... HAIL UP TO ONE HALF INCH IN DIAMETER AND RAIN AT RATES MORE THAN ONE INCH PER HOUR ON I-25 FROM LAS VEGAS THROUGH GLORIETTA PASS. THE LINE OF STRONG THUNDERSTORMS WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPELLE...LOS MONTOYAS...MINERAL HILL...MONTEZUMA...NORTH SAN YSIDRO AND OJITOS FRIOS. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 208 PM MDT THU JUL 27 2006 NMZ001-002-008-009-272115- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- WEST CENTRAL MOUNTAINS- 208 PM MDT THU JUL 27 2006 ...STRONG THUNDERSTORMS WITH LOCAL HEAVY RAIN AND SMALL HAIL ACROSS NORTHWEST AND WESTERN NEW MEXICO THIS AFTERNOON... ISOLATED BUT STRONG THUNDERSTORMS CAPABLE OF HEAVY RAIN AND BURSTS OF HAIL WILL BE LOCATED OVER NORTHWEST NEW MEXICO NEAR FARMINGTON AND NORTHEAST SAN JUAN COUNTY THROUGH 3 PM. OTHER HEAVY RAIN STORMS WILL BE LOCATED MAINLY SOUTH OF INTERSTATE 40 FROM NEAR GALLUP SOUTHEAST OVER THE ZUNI MOUNTAINS TO NEAR GRANTS AND THEN SOUTH OVER THE EL MALPAIS NATIONAL MONUMENT AND THE ACOMA RESERVATION. OTHER DEVELOPING STORMS ARE EXPECTED BETWEEN CUBA AND CHAMA THROUGHOUT MID AFTERNOON. STAY ALERT FOR BURSTS OF FREQUENT AND INTENSE LIGHTNING AS STORMS DEVELOP NEARBY FOLLOWED WITH ABOUT 20 TO 30 MINUTES OF HEAVY RAIN WHICH MAY BRIEF FLOOD SMALL ARROYOS AND ROAD DITCHES. PERIODS OF SMALL BUT COPIOUS AMOUNTS OF HAIL WILL BE POSSIBLE. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MDT THU JUL 27 2006 NMZ011-272215- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 332 PM MDT THU JUL 27 2006 ...STRONG THUNDERSTORM MOVING OVER I-40 IN NORTHEAST TORRANCE COUNTY... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...MORE THAN ONE INCH OF RAIN IN LESS THAN AN HOUR AND HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES EAST OF CLINES CORNERS. MOVEMENT WAS SOUTHEAST AT 10 MPH. ARROYOS AND LOW WATER CROSSINGS WILL QUICKLY FILL TO DANGEROUS LEVELS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN TORRANCE COUNTY. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 428 PM MDT THU JUL 27 2006 NMZ002-003-009-010-272300- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 428 PM MDT THU JUL 27 2006 ...A LINE OF STRONG THUNDERSTORMS MOVING INTO RIO RANCHO AND ALBUQUERQUE... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF A STRONG THUNDERSTORMS IN SOUTHERN SANDOVAL COUNTY MOVING TOWARD RIO RANCHO AND ALBUQUERQUE. FROM 430 PM UNTIL AT LEAST 530 PM THESE THUNDERSTORMS WILL MOVE THROUGH THE METRO AREA WITH WINDS UP TO 50 MPH...MORE THAN ONE INCH OF RAIN IN LESS THAN ONE HOUR AND HAIL UP TO ONE HALF INCH IN DIAMETER. ARROYOS AND LOW WATER CROSSINGS WILL QUICKLY FILL TO DANGEROUS LEVELS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...ALGODONES... CARNUEL...CORRALES...LOS RANCHOS DE ALBUQUERQUE AND NORTH VALLEY. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 PM MDT THU JUL 27 2006 NMZ011-272330- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 454 PM MDT THU JUL 27 2006 ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST LINCOLN COUNTY... AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF GRAN QUIVIRA. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTHWEST LINCOLN COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 PM MDT THU JUL 27 2006 NMZ011-272330- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 454 PM MDT THU JUL 27 2006 ...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST SOCORRO COUNTY... AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTHWEST OF GRAN QUIVIRA. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTHEAST SOCORRO COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. DPORTER
The Albuquerque radar (KABX), 27 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5522854.